Alabama, 2001

Heat in Alabama, April 10, 2001

April 10, 2001 · NWS BMX · 1 event in 1 county or zone

1 heat, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 10, 2:00 PM CST, 1 hour earlier.

Area forecast discussion, Apr 10, 2:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CDT TUE APR 10 2001

PERSISTENCE WILL BE THE RULE THROUGH MOST OF THE SHORT TERM
FORECAST...WITH RAIN CHANCES ENTERING BY THURSDAY N AL. SHARP
TROUGH IN THE WEST WILL AMPLIFY THE UPPER RIDGE PARKED IN THE
NORTHEAST GULF AND GIVE IT A PUSH EASTWARD IN THE SHORT TERM. UPPER
DYNAMICS WITH WESTERN SYSTEM WILL SHUNT WELL NORTH OF THE AREA...
BUT A FEW WEAKER SHORT WAVE TROUGHS WILL RIDE ACROSS THE FA IN THE SW
FLOW.

SURFACE FRONT WILL BE HARD PRESSED TO MAKE MAJOR HEADWAY INTO AL
IN THE SHORTER TIME FRAME...BUT MOISTURE AXIS SETS UP NICELY FROM
MIDDLE TN TO N LA. MODEL SOUNDINGS SHOW SUBSIDENCE INVERSION AND
LOW LEVEL INVERSION SETTING UP IN THE OVERNIGHT PERIOD...WITH DRY
LAYER MOVING THROUGH THE STATE AT 850MB. ALTHOUGH STRATUS
DEVELOPMENT DOES NOT LOOK AS IMPRESSIVE AS PREVIOUS NIGHTS...WILL
ONCE AGAIN MENTION WEST AND SOUTH ALONG WITH PATCHY FOG.

THEREFORE...PERSISTENCE HIGH TEMPS REMAINING WELL ABOVE NORMAL...
WITH OVERNIGHT LOWS QUITE MILD.

IN THE EXTENDED...MRF SHOWS MUCH BETTER SOLUTION TODAY FOR THE
NUMBERS ADVERTISED YESTERDAY. IT LOOKS LIKE A RETURN TO MORE
SEASONAL CONDITIONS THIS WEEKEND.

PRELIM NUMBERS...
HSV BE 063/085 063/081 062 75--1
BHM BB 065/085 065/082 064 75---
MGM BB 064/085 064/085 064 75000=

.BHM...NONE.

In the hours before

Special weather statement, Apr 10, 12:15 PM CST, 2 hours 45 minutes before
ALZ001>038-040>050-102115-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT TUE APR 10 2001

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

WEAK HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN ACROSS NORTH AND
CENTRAL ALABAMA THROUGH TOMORROW.  NO HAZARDOUS WEATHER IS EXPECTED.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Madison

When
April 10, 3:00 PM CST
Where
Madison forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.763, -86.550 (the zone’s center; the record gives no point)

The afternoon high temperature recorded at the Huntsville International Airport was 89 degrees. This temperature tied the previous record high temperature.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5241890.